Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at May 31, 2016, 12:21 AM CDT for Lincoln County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 12:21 AM CDT (05:21 UTC)
- Expired
- May 31, 2016, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
460
WWUS83 KICT 310521
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1221 AM CDT TUE MAY 31 2016
KSZ032-033-048-310600-
ELLSWORTH KS-RUSSELL KS-LINCOLN KS-
1221 AM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 100 AM CDT
* AT 1220 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
WEST OF BARNARD TO 11 MILES SOUTHWEST OF DORRANCE...AND MOVING EAST
AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...LINCOLN...LUCAS...SYLVAN GROVE...DORRANCE...
BEVERLY...BARNARD...ASH GROVE...BUNKER HILL...WILSON LAKE...
ELLSWORTH AIRPORT...WILSON STATE PARK AND WESTFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3922 9793 3876 9794 3872 9878 3913 9862
3913 9849 3922 9849
TIME...MOT...LOC 0520Z 274DEG 34KT 3921 9818 3871 9873
$$
MCGUIREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at May 30, 11:44 PM CDT, 37 minutes earlier.
Area forecast discussion, May 30, 11:44 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1144 PM CDT MON MAY 30 2016 .SHORT TERM...(This evening through Thursday night) Issued at 256 PM CDT Mon May 30 2016 Isolated storms will remain possible through early this evening over southeast Kansas, near any remnant outflow boundaries left over from a departing mesoscale convectively-induced vort max. Not expecting these storms to be severe with less instability than yesterday along with weak shear. Otherwise, surface-based strong-severe storms should continue to develop along the cold front/lee trough boundaries over the central high plains through late afternoon into this evening, given low- level convergence, 2000 MLCAPE and 25-30 knots deep-layer shear. This activity should form into mcs clusters as it propagates slowly east-southeastward overnight into a 40 knot southerly low-level jet, with storms also aided by cold pool generation. This storm activity should reach central/south-central Kansas toward and after midnight. Moderate elevated instability, weak shear, high precipitable water (1.25 - 1.40 in.), are progged along the nose of the low-level jet overnight, which will support a few storms with strong wind gusts and locally heavy rainfall rates. Trended a little slower with the onset of storms tonight with very slow propagation vectors. Clusters of thunderstorms are expected to continue Tuesday with the slow-moving front in the area along with various convective outflow boundaries. As a result of storms overnight, would not be surprised to have an mcv develop by Tuesday morning over the area under weak flow aloft which could also aid in convective development. Pockets of stronger diurnal heating will likely support areas of MLCAPE of 1,000-2,000 J/KG with relatively weaker deep-layer shear (25-30 KT). This will support a few strong- severe, mainly multicell storm clusters, with wind gusts and isolated large hail, along with locally heavy rainfall due to very slow storm motions and high precipitable water. The strongest cells would generally be from midday into early evening, with a lack of a low-level jet progged Tuesday night. Precipitation chances will gradually diminish from northwest to southeast across the area from Tuesday night through Wednesday night, as the upper trough moves from the northern plains into the western Great Lakes, allowing the cold front to sink slowly southward. Thursday is shaping up to be a very nice day weather-wise, with seasonal temperatures, sunshine, light winds, and less humidity. .LONG TERM...(Friday through Monday) Issued at 256 PM CDT Mon May 30 2016 The ECMWF and GEFS were in reasonable agreement with the large-scale upper pattern across the CONUS during this extended period. They indicate the development of a longwave upper trough over the eastern CONUS, with upper ridge development over the western states and Rockies. A primarily northerly mid-upper flow pattern is expected over the Kansas region, which will keep temperatures near seasonal readings for early June. Small chances for thunderstorms may exist near/north of I-70 Friday evening, in association with a southward moving front, although moisture will be limited. Overall, most if not all of this extended period looks to remain dry. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1140 PM CDT Mon May 30 2016 A line of showers/storms will move eastward across the region overight, with more showers and storms lingering across the area for Tuesday. Low clouds around 4000ft will be common across much of the region on Tuesday, however some CIGs could drop below 4000ft in the vicinity of a thunderstorm. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 63 80 60 77 / 50 60 60 30 Hutchinson 62 77 58 76 / 60 60 50 10 Newton 62 78 59 75 / 50 60 60 20 ElDorado 63 79 60 76 / 40 60 60 30 Winfield-KWLD 64 80 61 77 / 30 60 60 40 Russell 60 75 54 75 / 70 60 30 10 Great Bend 61 75 55 75 / 60 60 40 10 Salina 62 77 57 77 / 60 60 50 10 McPherson 62 77 57 76 / 60 60 50 10 Coffeyville 63 81 63 76 / 20 60 70 60 Chanute 62 81 62 77 / 20 60 70 60 Iola 62 80 62 77 / 20 60 70 50 Parsons-KPPF 62 80 62 76 / 20 60 70 60 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...JMC LONG TERM...JMC AVIATION...CDJ
Hazardous weather outlook, May 30, 7:48 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 748 PM CDT MON MAY 30 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 748 PM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT CHANCES FOR THUNDERSTORMS WILL INCREASE LATE TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. A FEW STRONG STORMS WITH WIND GUSTS OF 40 TO 50 MPH AND LOCALLY HEAVY RAINFALL RATES WILL BE THE MAIN THREATS FROM THESE STORMS. THIS MAY CAUSE RENEWED FLOODING ACROSS CENTRAL KANSAS. A COUPLE OF RIVERS REMAIN IN FLOOD ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. SEE THE LATEST FLOOD WARNINGS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS ON TUESDAY INTO TUESDAY NIGHT ACROSS THE ENTIRE AREA...WITH AN INCREASED RISK FOR HEAVY RAINFALL AND RENEWED FLOODING. A FEW STRONG TO LOCALLY SEVERE STORMS WILL ALSO REMAIN POSSIBLE...MAINLY ON TUESDAY AFTERNOON AND EARLY EVENING. CHANCES FOR THUNDERSTORMS WILL DIMINISH AND END FROM NORTH TO SOUTH ACROSS THE AREA ON WEDNESDAY. HOWEVER...SOME RIVER AND LOWLAND FLOODING WILL LINGER INTO MID-WEEK...CONTINUE TO CHECK THE LATEST FLOOD WARNINGS FOR DETAILS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING NEAR AND NORTH OF INTERSTATE 70 IN CENTRAL KANSAS. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 30, 11:23 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1123 PM CDT MON MAY 30 2016 KSZ032-310530- RUSSELL KS- 1123 PM CDT MON MAY 30 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 1230 AM CDT * AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 13 MILES NORTH OF GORHAM...OR 16 MILES NORTHWEST OF RUSSELL...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RUSSELL...GORHAM...LURAY...PARADISE...WALDO...MILBERGER AND RUSSELL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3913 9904 3913 9863 3870 9879 3870 9904 TIME...MOT...LOC 0421Z 271DEG 25KT 3908 9904 METZGER
Special weather statement, May 31, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1221 AM CDT TUE MAY 31 2016
KSZ032-033-048-310600-
ELLSWORTH KS-RUSSELL KS-LINCOLN KS-
1221 AM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 100 AM CDT
* AT 1220 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
WEST OF BARNARD TO 11 MILES SOUTHWEST OF DORRANCE...AND MOVING EAST
AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...LINCOLN...LUCAS...SYLVAN GROVE...DORRANCE...
BEVERLY...BARNARD...ASH GROVE...BUNKER HILL...WILSON LAKE...
ELLSWORTH AIRPORT...WILSON STATE PARK AND WESTFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3922 9793 3876 9794 3872 9878 3913 9862
3913 9849 3922 9849
TIME...MOT...LOC 0520Z 274DEG 34KT 3921 9818 3871 9873
MCGUIREThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:23 PM CDT | Special Weather Statement | ICT | Russell | 67 min |
| May 31, 5:07 PM CDT | Special Weather Statement | ICT | Elk | 23 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.